MAUDE Adverse Event Report: CAREFUSION MAXGUARD MINIBORE EXTENSION SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION MAXGUARD MINIBORE EXTENSION SET; SET, EXTENSION, INTRAVASCULAR
Model Number MP9251-C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.The event reportedly occurred in the nicu; therefore it is presumed the patient was a neonate.
 
Event or Problem Description
It was reported that there was a break at the male luer on the maxplus and neutraclear valves stick down when attached to a nicu patient.
 
Additional Manufacturer Narrative
The customer¿s report that there was a break at the male luer on the maxplus extension set was confirmed by visual inspection.Also observed was stress marks and jagged/uneven edges at the break site.The products were visually inspected for obvious damage such as incomplete bonding engagements, cracks/fractures, kinks, holes, tears and any other anomalies.A residual light brown liquid was observed within the extension set.The male luer fixed collar was broken off from its base.Stress marks and jagged/uneven edges were observed at the break site of the broken collar.Functional testing could not be performed due to the broken collar and the inability to connect it securely to a mating component.Tool marks were present on the mid-body and at the female luer end, and the piston was still recessed, confirming the customer¿s report.No other evidence of damage or anomalies was observed.The root cause was not identified.
 
Event or Problem Description
It was reported that there was a break at the male luer on the maxplus and neutraclear valves stick down, when attached to a nicu patient.Although requested, there is no additional patient or event information available.

Brand Name
MAXGUARD MINIBORE EXTENSION SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8778743
Report Number9616066-2019-01868
Device Sequence Number2540249
Product Code FPA
UDI-Device Identifier10885403237188
UDI-Public10885403237188
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMP9251-C
Device Catalogue NumberMP9251-C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1